Jump to content

Mum possibly switching to different immunotherapy


catlady91

Recommended Posts

Although mum is doing really well, the doctor said she's been having too many side effects on durvalumab (imfimzi), her current immunotherapy. She's had shingles plus inflammation of the lungs for which she is taking steroids. They don't want her to develop colitis which they said could be serious. 

I'm a bit worried as her body seems to be responding to the immunotherapy but she has too many side effects. Is it usual to switch people to a different immunotherapy drug? I really hope that they won't take her off immunotherapy. 

Link to comment
Share on other sites

These side effects with immunotherapy are more common than not.  My mom experienced both shingles and lung inflammation.  She began taking the pill to prevent shingles and continues to take it to this day.  She's not had a flare up since being on the med.  She also had to take a few breaks from treatment to treat the pneumonitis with high dose steroids.  The breaks and steroids did not have a negative effect on her treatment outcome.  My mom also ended up with colitis, which ultimately ended her immunotherapy treatment, but she had already paused treatment a few months prior.  The colitis just helped us to make the ultimate decision to stop treatment permanently.  Prior to colitis, my mom was told that there was a possibility to change from Keytruda to a different type of immunotherapy (I cannot remember which one) that may not result in the bad side effects.  So, there might be a possibility to changing immuntherapies, but that is a question for her doctor.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.